MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported a male patient required a quick-core coaxial biopsy needle set for a percutaneous lung biopsy procedure.Prior to patient contact, the inner stylet was difficult to remove from the coaxial needle.Another similar device was used instead to successfully complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation (b)(6)hospital of china contacted cook on (b)(6)2022 concerning a quick-core coaxial biopsy needle set (rpn: qcs-18-15.0-20t; lot# 14056137).It was reported that, during a percutaneous lung biopsy on 23apr2022, the customer had difficulty removing the inner part of the dtn needle.Another device was used to successfully complete the procedure.No adverse effects were reported for this event.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examination could be performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The dhrs for lot# 14056137 and sa13770185 (dtn needle) were reviewed and recorded no non-conformances or additional complaints.Based on the dmr, the dhr, and review of past complaints, cook found the product out of specification.There is no evidence of nonconforming material in house or in the field.Cook also reviewed product labeling.This product is supplied with an instructions for use (ifu) pamphlet, t_qc_rev6.In the how supplied section it states: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, no returned device, and the results of the investigation, it was determined the cause of this event is related to a manufacturing quality control deficiency.It is most likely the dtn needle was over-tightened.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14565639
Report Number1820334-2022-00985
Device Sequence Number5156971
Product Code KNW
UDI-Device Identifier00827002087903
UDI-Public(01)00827002087903(17)260628(10)14056137
Combination Product (Y/N)N
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-20T
Device Lot Number14056137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale